Alert archive / South Carolina / Freeze Warnings in 2007

Freeze Warning 5, NWS Columbia, SC

April 7, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this freeze warning at Apr 7, 2007, 4:27 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 8, 2007, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 4:27 AM EDT (08:27 UTC)
In effect from
Apr 8, 2007, 12:00 AM EDT
Expired
Apr 8, 2007, 9:00 AM EDT
In force
9 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2007-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2007-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 070827
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
427 AM EDT SAT APR 7 2007

...FREEZING TEMPERATURES EXPECTED THIS WEEKEND WITH RECORD LOW
TEMPERATURES POSSIBLE...

.A DRY COLD FRONT WILL MOVE THROUGH EARLY THIS MORNING...BRINGING
COLD TEMPERATURES THROUGH THE WEEKEND. THE COLDEST TEMPERATURES
WILL OCCUR LATE TONIGHT AND EARLY SUNDAY MORNING...WITH RECORD
LOW TEMPERATURES IN THE MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071630-
/O.UPG.KCAE.FZ.A.0002.070408T0400Z-070408T1300Z/
/O.NEW.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
/O.NEW.KCAE.LW.Y.0020.070407T1200Z-070407T2000Z/
/O.CON.KCAE.FZ.W.0004.070407T0900Z-070407T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
427 AM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND
ADVISORY IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS
AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO FREEZING TEMPERATURES.
THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP 
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

TTH
6 follow-up statements
000 
WWUS72 KCAE 071233 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
833 AM EDT SAT APR 7 2007

...FREEZING TEMPERATURES EXPECTED AGAIN SUNDAY MORNING...WITH
RECORD LOW TEMPERATURES POSSIBLE...

.A DRY COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS
MORNING...BRINGING COLD TEMPERATURES TO THE STATE. THE COLDEST
TEMPERATURES WILL OCCUR LATE TONIGHT AND EARLY SUNDAY
MORNING...WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071645-
/O.CAN.KCAE.FZ.W.0004.000000T0000Z-070407T1300Z/
/O.CON.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
/O.CON.KCAE.LW.Y.0020.000000T0000Z-070407T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
833 AM EDT SAT APR 7 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELED THE FREEZE
WARNING FOR THIS MORNING.

A FREEZE WARNING STILL REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EDT SUNDAY MORNING.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 071302 AAA
NPWCAE

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
902 AM EDT SAT APR 7 2007

...FREEZING TEMPERATURES EXPECTED AGAIN SUNDAY MORNING...WITH
RECORD LOW TEMPERATURES POSSIBLE...

.A DRY COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS
MORNING...BRINGING COLD TEMPERATURES TO THE STATE. THE COLDEST
TEMPERATURES WILL OCCUR LATE TONIGHT AND EARLY SUNDAY
MORNING...WITH RECORD LOW TEMPERATURES IN THE MID 20S EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
072000-
/O.CON.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
/O.CON.KCAE.LW.Y.0020.000000T0000Z-070407T2000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
902 AM EDT SAT APR 7 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...

A FREEZE WARNING STILL REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EDT SUNDAY MORNING.

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY
LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 071913
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT SAT APR 7 2007

...FREEZING TEMPERATURES EXPECTED AGAIN SUNDAY AND MONDAY
MORNING...WITH RECORD LOW TEMPERATURES POSSIBLE SUNDAY MORNING...

.A DRY AND COLD AIRMASS WILL REMAIN OVER THE REGION...AND 
EMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH MONDAY. THE
COLDEST TEMPERATURES WILL OCCUR LATE TONIGHT AND EARLY SUNDAY
MORNING...WITH RECORD LOW TEMPERATURES IN THE MID TO UPPER 20S
EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
080300-
/O.NEW.KCAE.FZ.A.0003.070409T0800Z-070409T1200Z/
/O.EXT.KCAE.LW.Y.0020.000000T0000Z-070408T0200Z/
/O.CON.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
313 PM EDT SAT APR 7 2007

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE
VEGETATION.

A FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS72 KCAE 080207
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1007 PM EDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT THROUGH SUNDAY MORNING...WITH RECORD
LOW TEMPERATURES POSSIBLE SUNDAY MORNING...

.A DRY AND COLD AIRMASS WILL REMAIN OVER THE REGION...AND 
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH MONDAY. THE
COLDEST TEMPERATURES WILL OCCUR OVERNIGHT AND EARLY SUNDAY
MORNING...WITH RECORD LOW TEMPERATURES IN THE MID TO UPPER 20S
EXPECTED.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
081015-
/O.EXP.KCAE.LW.Y.0020.000000T0000Z-070408T0200Z/
/O.CON.KCAE.FZ.W.0005.070408T0400Z-070408T1300Z/
/O.CON.KCAE.FZ.A.0003.070409T0800Z-070409T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
1007 PM EDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY HAS EXPIRED. A FREEZE WARNING REMAINS IN
EFFECT UNTIL 9 AM EDT SUNDAY. A FREEZE WATCH REMAINS IN EFFECT
FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING.

A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$
000 
WWUS72 KCAE 080801
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
401 AM EDT SUN APR 8 2007

...FREEZE WARNING THIS MORNING AND MONDAY MORNING...

.COLD HIGH PRESSURE WILL CONTINUE OVER THE AREA TODAY AND TONIGHT.
THE COLDEST TEMPERATURES WILL BE IN THE MID 20S THIS MORNING.
TEMPERATURES IN THE UPPER 20S ARE POSSIBLE MONDAY MORNING. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
081615-
/O.UPG.KCAE.FZ.A.0003.070409T0800Z-070409T1200Z/
/O.NEW.KCAE.FZ.W.0006.070409T0800Z-070409T1200Z/
/O.CON.KCAE.FZ.W.0005.000000T0000Z-070408T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
401 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED ANOTHER
FREEZE WARNING FOR MONDAY MORNING FROM 4 AM TO 8 AM EDT.


A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO 
TAKE PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$
000 
WWUS72 KCAE 081307
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
907 AM EDT SUN APR 8 2007

...ANOTHER NIGHT OF FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS
THE MIDLANDS AND THE CENTRAL SAVANNAH RIVER AREA...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
082115-
/O.EXP.KCAE.FZ.W.0005.000000T0000Z-070408T1300Z/
/O.CON.KCAE.FZ.W.0006.070409T0800Z-070409T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
907 AM EDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
MONDAY...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED. OVERNIGHT LOW
TEMPERATURES DROPPED WELL INTO THE 20S...PROVIDING A HARD FREEZE
ACROSS THE AREA. TEMPERATURES HAVE QUICKLY WARMED ABOVE FREEZING THIS
MORNING...AND THEREFORE THE FREEZE WARNING HAS BEEN EXPIRED.

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY.
ANOTHER NIGHT OF FREEZING TEMPERATURES IS EXPECTED TONIGHT.


A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN
FREEZING TEMPERATURES ARE FORECAST TO OCCUR. YOU MAY WANT TO TAKE
PRECAUTIONS TONIGHT TO PROTECT PLANTS SENSITIVE TO FREEZING
TEMPERATURES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. 
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

HC

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Apr 7, 4:16 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 7, 4:16 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
416 AM EDT SAT APR 7 2007

.SHORT TERM /TODAY THROUGH MONDAY/...
A DRY CLIPPER FRONT JUST MOVED THROUGH THE AREA AND TEMPERATURES
ARE FALLING INTO THE 30S IN SOME AREAS. CAE PRESENTLY 42 BUT WITH
GOOD COLD AIR ADVECTION AND MORE THAN 3 HOURS OF DARKNESS STILL...
THINK 32 IS POSSIBLE. SO WILL LEAVE FREEZE WARNING FOR THIS
MORNING INTACT. AFTER FEW MORNING MID LEVEL CLOUDS CLEAR THE AREA
SHORTLY AFTER SUNRISE...IT SHOULD BE A SUNNY BRISK DAY WITH CHILLY
HIGH PRESSURE IN CONTROL. WITH GOOD MIXING IN LOWER LAYERS AS WE
GET SOLAR INSULATION...STRONGER WINDS 20-30 KT SHOULD MIX DOWN
ENOUGH TO HAVE NW WINDS 15-25 KT. SO HAVE DECIDED TO ISSUE LAKE
WIND ADVISORY 8AM-4PM TODAY. COLD AIR ADVECTION IS NOT AS STRONG
THIS AFTERNOON...SO MIXING SHOULD BE LESS OF AN ISSUE. IN ADDITION
...WILL CONTINUE THE RED FLAG WARNING WITH THE HIGHER WINDS AND
LOW RELATIVE HUMIDITIES. COLD HIGH PRESSURE WILL SETTLE OVER THE
AREA TONIGHT AND EXPECT GOOD RADIATIVE COOLING CONDITIONS WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS. RADIATIVE COOLING LOW
TEMPERATURE SCHEME GIVES CAE 25 AND WILL GO WITH 25. IF CAE HITS
25 SUNDAY MORNING...THAT WILL BE THE COLDEST LOW TEMPERATURE
RECORDED FOR THE MONTH OF APRIL SINCE RECORDS WERE KEPT BEGINNING
WAY BACK IN 1887. HIGH PRESSURE AND CHILLY AIR SUNDAY AND MONDAY.
HIGH TEMPERATURES MID TO UPPER 50S SUNDAY AND UPPER 50S TO LOWER
60S MONDAY. COLD AGAIN SUNDAY NIGHT WITH LOWS IN THE UPPER 20S AS
ANOTHER RE-ENFORCING DRY CLIPPER FRONT MOVES THROUGH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES. MORE ZONAL FLOW MONDAY NIGHT AND TUESDAY.
STILL CHILLY WITH HIGHS NEAR 60 AND LOWS NEAR 30. BUT A STRONGER
SHORT WAVE APPROACHES TUESDAY NIGHT AND MOVES THROUGH WEDNESDAY
AND WEDNESDAY NIGHT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
WARMER BY THAT TIME WITH LOWS IN THE 40S AND HIGHS NEAR 70.
FINALLY...AN UPPER RIDGE BUILDS IN FOR THURSDAY AND FRIDAY WITH
HIGHS IN THE 70S AND LOWS IN THE 40S.

&&

.AVIATION /06Z-06Z/...
WIND AND DRY AIR TO MAINTAIN VFR CONDITIONS. EXPECT BREEZY
CONDITIONS THROUGH THIS AFTERNOON...WITH DIMINISHING SPEEDS THIS
EVENING.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM EDT THIS
     AFTERNOON FOR SCZ015-016-018-020>022-025>031-035>038-041.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR SCZ015-016-018-
     020>022-025>031-035>038-041.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
     SCZ015-016-018-020>022-025>031-035>038-041.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR SCZ015-016-018-020>022-025>031-035>038-041.

GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 4 PM EDT THIS
     AFTERNOON FOR GAZ040-063>065-077.

     FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR GAZ040-063>065-
     077.

     FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
     GAZ040-063>065-077.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR GAZ040-063>065-077.

&&

SHORT TERM...07
LONG TERM...07
AVIATION...31
Hazardous weather outlook, Apr 6, 7:50 PM EDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE COLUMBIA SC
750 PM EDT FRI APR 6 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071200-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
750 PM EDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TONIGHT
.FREEZE...FREEZE WARNING IN EFFECT LATE TONIGHT AND EARLY SATURDAY
MORNING. REFER TO FREEZE WARNING (PRODUCT ID CAENPWCAE) ISSUED BY
THIS OFFICE AT 316 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
.FREEZE...FREEZE WATCH IN EFFECT LATE SATURDAY NIGHT AND EARLY
SUNDAY MORNING. REFER TO FREEZE WARNING (PRODUCT ID CAENPWCAE)
ISSUED BY THIS OFFICE AT 316 PM.

.FIRE WEATHER...RED FLAG WARNING FROM 12 PM TO 8 PM EDT SATURDAY.
REFER TO FIRE WEATHER WATCH (PRODUCT ID CAERFWCAE) ISSUED BY THIS
OFFICE AT 316 PM

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:27 AM EDTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more18 hr
Apr 7, 3:13 PM EDTFreeze WatchCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more13 hr

Nearby

Freeze Warnings in South Carolina, 2007Freeze Warnings in Georgia, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.